Withdrawal from methadone symptoms and addiction
Methadone has a similar effect as heroin, but is considered to be innocuous because it does not cause such a strong euphoric effect such as heroin, and does not need needles and syringes for intake which reduces the risk of and other dangerous diseases such HIV. Although methadone is an excellent substitution in the process of withdrawal from heroin, methadone problem arises if it is used incorrectly in larger quantities than needed so users at some point realize that they have swapped one addiction to another. And realization unfortunately comes when intake is stopped, and that is the time when methadone presents its sinister face.
Withdrawal from methadone is much harder than withdrawal from heroin
Many methadone users simply do not want to stop using it because they do not want to suffer and feel pain, which is totally understandable human need to protect the body from pain and suffering, but the long-term abuse of methadone can be fatal.
Some methadone crisis compare with the severe form of the flu, but the symptoms are ten times stronger than the strongest symptoms of the flu. Now remember how bad you feel when you had high temperature, muscle pain, and feel completely exhausted and multiply all that by ten to realize how difficult the situation of those who are going through methadone withdrawal. That is why this form of addiction must be treated in specialized clinics under the supervision of professional staff.
Symptoms of addiction to methadone
Symptoms of addiction to methadone affects individuals differently, but the general ones are: sneezing, runny nose, yawning, abdominal cramps, nausea, insomnia, diarrhea, muscle aches and trembling hands. Professionals use a special scale (SOWS - short opiate withdrawal scale) which is determined by the intensity and severity of withdrawal of the patient and that determines appropriate treatment, which may include the use of other medications. This scale has been confirmed that the symptoms of methadone crisis are much stronger, more serious and more painful than the crisis through which patients who are giving up heroin. Practice has shown that withdrawal symptoms usually occur between 24 and 48 hours after discontinuation of the drug, and for those who are taking high doses the climax of the crisis can last 4 to 6 days. Average crisis lasts for 10-12 days, and without proper treatment can be prolonged with decreasing intensity up to 3 weeks. Termination and quitting all at once, "cold turkey" is almost impossible.
Bookmark & Share